How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5770
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
54658078
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

Ive been taking paxil 10mg for anxiety for about two years

Resolved Question:

I've been taking paxil 10mg for anxiety for about two years now and it's been working great until recently. I was back to my happy, normal self until last week when I got the flu. I think it's because the medicine wasn't staying in my body, but after that I started to get very anxious again and it's leading to some depression. Today, my doctor decided to up my dose to 20 mg and gave me some ativan. My question is, will increasing the dose make me emotionally "dead"? Should I wait to up my dosage? I'm terrified of this happening.
Submitted: 5 years ago.
Category: Mental Health
Expert:  TherapistMarryAnn replied 5 years ago.

Hi, I'd like to help you with your question.

 

An increase of 10 mg should not have that much of an effect as to make you emotionally dead. Most likely, it will just slightly increase the side effects that you have already had on Paxil. I have heard of patients taking up to 50 mg and they report feeling an increase in tiredness but they were still able to do their jobs and activities.

 

Go ahead and try the 20 mg and see how you feel. Give the medicine at least a week to take effect. If you find that you feel worse, call your doctor and ask to decrease the dosage.

 

I hope this helps,

Kate

TherapistMarryAnn and other Mental Health Specialists are ready to help you

Related Mental Health Questions